Jump to content

skin sensitivities??


pamela
 Share

Recommended Posts

Just wondering.. My extrmities seem more dry and itchy. My legs get that tight blue look with littly pale areas when standing then they itch. However my face and shoulder are shwing an increase in acne and redness?? Any Ideas, also my scalp, arms and legs are getting frequent goose bump/tingles. What's going on. I know its part of all of this in some way, just whisch disorder could it be. We know I have pots, hypovalemia,hypokalemia,allergies, restless leg/arm syndrome,general anxiety and diverticulitis with constipation (Probably the blood pooling in stomache causing that problem)> Meds are fun Metadate(rittalin) for the POTS (elevates my BP, but it is increasing tachy's but not the severityt of it), Coumadin (Low protein s disorder..clot real fast),zanax as needed (dropping off a 2yr stint on lexapro)klorcon(Pottasium supp)it helps with chest pain due to tachyness, claritin,and nasal chort. Getting into the Gatoraid again. I was POTS symptomatic 8 yrs ago in the army and they didn't have this disorder so I was always treated for Dehydration based on the vital sign chang from supine to standing..

Thanks for help and sorry about rambiling..

Link to comment
Share on other sites

pamela -

first, welcome to the site! i'm sorry that you have reason to be here but glad that you found us. there is a lot of great info & some pretty cool people to go along with it B)

regarding the skin issues you mention, the "tight blue look with little pale areas" sounds like it MAY be more of a circulation issue (blood pooling) than an actual skin issue, particularly as it is related to being upright. i get this and compression hose definitely help, but at times i get rashes from the pressure of the hose so it's picking the least of the two evils depending on the day! for me though i don't have the itching with the blue legs/feet (unless i also have a rash going on) so i'm not sure what the relationship of that is....unless your skin is actually being stretched from the blood pooling and that is causing some irritation/itching? that's just a supposition based on nothing other than my thinking things through, so don't give it too much weight!

i can't say that i've had the other skin issues you describe exactly, but i've definitely had a good number. the sad thing is that they are usually the least of my concerns only b/c of all the other craziness going on in my body! here's a quick sampling: i've had seborrheic dermatitis (which is a fancy name for pretty darn bad dandruff) to varying degrees since i was wee little (known as cradle cap in infants); this can also effect areas around the ears, nose, & other creases of choice & i'd never be able to wear anything black without my prescription shampoos. if i go more than i few days without treating my skin gets REALLY unhappy to the point of scaling off & bleeding (on my scalp)....eeeeewwwwww, i know. i've been told by one derm that this is excema around my ears/nose/belly button but who knows...i have dermatographia which means i get hives from too much pressure on my skin & have also gotten hives from water that is too warm in the shower this past year or so. starting in october i had a really odd rash that would come & go & which wouldn't respond to allergy meds (at least not much), dietary changes, environmental changes, etc. i didn't go more than 36 hours without it & while it varied in severity it was a constant "friend." it was pretty much everywhere except for on my trunk....generally the more toward an extremity the worse it was. oddly it has been scare since we discovered my cortisol deficiency & i've been on cortef; all my docs say that the dose should be too small to be acting as an anti-inflammatory but apparantly no one told the rash b/c i've had it less than a handful of days since the cortef has been in my system. a biopsy of the rash showed some allergic mechanism but no one knows what. i've had other odd things, i.e. a weird outbreak of blisters over a few days this spring that were horrible but came & went fairly quickly, but i don't have a lot of answers for you (although i do have some thoughts re: topical things that have or have not helped me to varying degrees at diff times).

i definitely have tingles/goose bumps at times but they are always related to how i'm feeling systemically so i guess i don't really think about them as an issue of my skin...

this is more of an "i can relate" to the skin-mysteries than it is any suggestions, but you're not alone!

B) melissa

Link to comment
Share on other sites

Thank you guys for the replies. I am going with the blood pooling too. I wear the hose every once in while but I can't if the coumidin has my blood to thin, I get bad bruises and busted blood vessels my cappilarries in the legs are looking like I worked 16hrs a day on concrete for 20 years but.. Most of the time the legs work pretty good. I will have hte cardiologist run some diagnostics on my circulation.

I am wondering if the acne is a reaction to the metadate or if it's actually acne??

Thanks for the support. In two days this site has made me feel so much better. Finally I am not alone or weird and now I know that I am not a hypachondriac.

Some dr's were reluctant to believe my symptoms until they saw my tilt test and ran some more blood work. I am thank ful for the communication among us new friends and we will all get through this together

Pamela

Link to comment
Share on other sites

Hi Pamela,

My skin gets dry and itchy. Its so annoying! I dont know about hte brusing... it sounds like you get quite a strong reaction. Maybe someone else on here will have experience with it or the cardiologist will be able to help :)

I use to get acne when i was at my worst... mostly around my glands on my throat. I would also get these wierd bumps on my shoulders and chest that are like pimples but they were hard and hurt. At the time we thought it was just a signal of my immune system being weak or too many toxins in my system.

I found that stimulants made them worse .... coffee and dexamphetamines and i also find that fludrocortisone can bring them on if i take a higher does.

I dont think there is one answer, have you been able to ask your doctors? Usually they will know if acne is a side effect... however we tend to be super sensitive freaks on here haha, so maybe its not a commonly known side effect.

Link to comment
Share on other sites

Yeh, I think its the metadtate. Sinc the drug is cns stimulant it may be messing up my hormones. I know that it started about the same time as I began the medacine. O.k. I think it could have.... I do acyually know that the bumps are un rresponsive to benzoylperoxide or salicyitic acid. They seem more red and larger than normal after trying those products.. Normally Neutrogenia soap clears my acne real fast but not this time.

My sis and I went and got some unchemically like stuff from a place in Charlotte. After one use I am less broke out but pink from the tight skin. THe whole product line is called Miriacle II. It has a GP soap without chems, and a all purpose Neutrilizer for internal/external use. No poisons or toxins, No animal testing. I used the soap on my dane first for a few puppy pimples and they were less red and swollen in 10min. So far no reactions.

I have to be careful on what goes in my syatem like everyone else (sorry about the spelling mistakes) but anything and everything effects my clotting factors. THen my Hemotologist gets grumpy and gives me shots or makes me fo the hospital.

My normal Doc says..mabe reaction to meds, to health issues, to life in general. Would you like a prescription to take??? No thanks doc I would just forget to take it. HA HA. Any ways, If the doc has no clue then I will follow my grannies advice and try" good old calamine lotion and milk of magnesia. Because if your tummy is not happy then neither will your skin be." Says the 90 year old Mary Kay/Show horse owner. Its a wonder she has'nt put me out of my misery yet.

LAter..

Pamela

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...